Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
159 Doctors are Online

Muscle twitches, tingling in hands and feet, shingles, gall bladder surgery, all test normal. Reason?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 502 Questions
muscle twitches and tingling in hands and feet
I am a 42 year old male who, starting about 5 weeks ago, had a sudden onset of muscle twitching in my left bicep (it went on for about one hour). The next day i noticed that my left food had some tingling (pins and needle feeling). Over the past 5 weeks the tingling has spread to both feet and sometimes my hands. Sometimes there is a burning feeling in my feet. The muscle twitching has spread to my entire body. The twitches last only about 1 second, but when they happen they will occur in about 3-5 places around my body then stop (left tricep, right shoulder, legs, back). This usually happens when my body is at rest, but not always. In addition, my left hand has been falling asleep at night. also have had some "prickly feeling" on my thigh and right arm. this was only present for a day or two and is not occurring now.

Other information. I have a hx of gi issues and was on rifaxamin twice in XXXXXXX and Feb of this year. I also had gall bladder surgery in Dec 2011 and then got shingles in XXXXXXX (my doc thinks it may have been triggered by operation). I also started cymbalta (60 mg) in early XXXXXXX (for anxiety). So i was on both meds when this started.

I saw my PCP last week. He did some tests (thyroid, electrolytes, Sed rate, checking for muscle breakdown, vitamin b ect) that all came back normal (sed rate was like 4). He gave me a vitamin B shot. My PCP states that he is not worried about MS at this time. He states that it is not that common in men my age and does not feel my symptoms are compatible with MS (no optical problems, no walking issues). At this point he does not want to refer me to a neurologist.

I am not worried about ALS, but i am concerned about possible MS.

1. Does this presentation sound like MS?
2. Do you think a neurological eval is warrented at this time?

Thank you for taking the time to look this over.

sincerely, XXXXXXX
Posted Tue, 22 May 2012 in Brain Tumor
Answered by Dr. Shiva Kumar R 2 days later

Thanks for the query

Thanks for posting your query. Your question is a very good one and I will try to provide you with information and recommendations regarding the symptoms you are experiencing.

Regarding the list of symptoms presented to me I am sure you are not suffering from either ALS or MS. Most of the symptoms like benign fasciculations, burning feet syndrome and multiple sensory symptoms looks to me like related to your anxiety rather than true neurological disease.

So I personally feel you have "Benign Fasciculations" and more of anxiety neurosis. At present you do not have symptoms related to either ALS or MS. You need to see a Neurologist only additional symptoms occur. Do continue on your vitamin supplements

I thank you again for submitting your question. I hope you find my response to be both helpful and adequate. If you have any additional concerns regarding your question I would be happy to address them.


Dr Shiva Kumar R
Consultant Neurologist & Epileptologist
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Oncologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor